Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 11652

Case Series
Table of Contents - Year : 2017 | Month : October | Volume : 11 | Issue : 10 | Page : FR01 - FR04

Ceftriaxone Induced Hypersensitivity Reactions Following Intradermal Skin Test: Case Series FR01-FR04

Sereen Rose Thomson, Balaji Ommurugan, Navin Patil

Correspondence
Dr. Navin Patil,
Assistant Professor, Department of Pharmacology, Kasturba Medical College, Manipal, Udupi-576104, Karnataka, India.
E-mail: navin903@gmail.com

The incidence of cephalosporin induced hypersensitivity reactions in non-penicillin allergic patients is about 1.7% and in penicillin allergic patients it is about 3-5%. Infact, cephalosporins are considered as the first choice in penicillin allergic patients who need antibiotic therapy intraoperatively. Prompt identification of patients with beta-lactam allergy would lead to an improved utilization of antibiotics and reduced occurrence of resistant strains. We hereby attempt to present a series of cases where ceftriaxone has been implicated in the manifestation of various hypersensitivity reactions. We have also tried to highlight some of the errors, risk factors and other drugs that precipitate a hypersensitivity reaction.